Wisconsin, 2010

Tornadoes and Hail in Wisconsin, July 14, 2010

July 14, 2010 · NWS MPX · 29 events in 6 counties and zones

The morning of Wednesday July 14th had a complex of severe thunderstorms moving across eastern North Dakota, into portions of west-central and central Minnesota. This complex moved eastward during the morning, and intensified across portions of east-central Minnesota and west-central Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$1.9 million
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

The morning of Wednesday July 14th had a complex of severe thunderstorms moving across eastern North Dakota, into portions of west-central and central Minnesota. This complex moved eastward during the morning, and intensified across portions of east-central Minnesota and west-central Wisconsin.

Several waves of severe thunderstorms developed across west-central Wisconsin and began to reform westward into Minnesota by the early afternoon. These severe storms that reformed in east-central Minnesota, quickly moved into west-central Wisconsin by the mid afternoon and caused tornadoes and damaging straight-line winds.

In addition to the winds and hail, several inches of rainfall caused flooding in Polk, Barron, St Croix and Rusk Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 14, 5:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 14, 5:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
652 AM CDT WED JUL 14 2010

.UPDATE...

12Z AVIATION DISCUSSION ADDED BELOW.

&&

.DISCUSSION...

SIGNIFICANT SEVERE WEATHER EVENT WILL LIKELY UNFOLD ACROSS THE FA
TODAY AS A LOW PRESSURE SYSTEM AND COLD FRONT PUSH THROUGH DURING
THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS CONTINUE TO MOVE
ACROSS EASTERN ND EARLY THIS MORNING NEAR THE NOSE OF THE LOW
LEVEL JET AND JUST NORTH OF +12 DEG C AT 700 MB. INDICATIONS ARE
FOR THE COMPLEX TO CONTINUE TO DRIVE EAST THIS MORNING...HOPEFULLY
PASSING JUST NORTH OF OUR MN CWA AS THE CAP BUILDS NORTHWARD. HOWEVER...
MORE STORMS WILL LIKELY DEVELOP ALONG THE COLD FRONT DURING THE
MORNING ACROSS SD AND REACH INTO WEST CENTRAL MN WITH SEVERE
STORMS LIKELY.

COMPLICATING MATTER TODAY ARE DEW POINTS FORECAST INTO THE MIDDLE
TO UPPER 70S ACROSS SOUTHERN AND EASTERN MN AND WEST CENTRAL WI.
THESE DEW POINTS ARE ALREADY INTO SD/NE AND WESTERN IA. COUPLE
THAT WITH HIGHS REACHING AROUND 90 TO THE LOWER 90S RESULTS IN
HEAT INDICES FROM 100 TO 105 DEGREES ACROSS SOUTH CENTRAL MN
THROUGH THE TWIN CITIES AND PORTIONS OF WEST CENTRAL WI. THESE
AREAS SHOULD NOT SEE CONVECTION UNTIL MID TO LATE AFTERNOON...SO
THIS RESULTED IN A HEAT ADVISORY BEING ISSUED. IT WILL BE VERY
UNCOMFORTABLE THIS AFTERNOON WITH THE UPPER 70S DEW POINTS. THE
HEAT ADVISORY RUNS FROM NOON UNTIL 6 PM.

BIGGEST CONCERN FOR THE DAY IS THE POTENTIAL FOR TORNADOES HERE
IN THE TWIN CITIES AS WELL AS POINTS EAST AND SOUTH. AS WE GET
CLOSER TO THE EVENT...MODEL SOLUTIONS ARE SUGGESTING THAT THE
INITIAL LOW CURRENTLY OVER SD WILL LIFT INTO NORTHERN MN TODAY
WHILE ANOTHER LOW DEVELOPS ALONG THE FRONT BY 21Z OVER THE
TWIN CITIES. THIS SECOND LOW WILL BE ACCOMPANIED BY SURFACE TO
3KM CAPE AOA 200 J/KG...ALONG WITH TREMENDOUS SHEAR. LOCAL
TORNADO PROBABILITIES SKYROCKET ACROSS THE TWIN CITIES METRO AREA
BY 21Z. THE HRRR IS CATCHING ON TO HAVING A SUPERCELL NEAR THE
SOUTHWEST METRO IN THE 20-21Z TIME FRAME. HENCE...A VERY DANGEROUS
AFTERNOON/EVENING IS SETTING UP AS STORMS EXPLODE OVERHEAD AND TO
THE SOUTH. THESE WILL PUSH ACROSS THE WI CWA AND SE MN THROUGH
EARLY EVENING WITH PRECIP MAINLY OVER BY 06Z.

LITTLE CHANGED IN THE GRIDS BEYOND TONIGHT WITH ENERGY SPENT ON
THE DAY/EVENING AHEAD. IT STILL LOOKS LIKE SATURDAY AFTERNOON/SATURDAY
NIGHT COULD BRING ANOTHER CHANCE OF SEVERE WEATHER.

&&

.AVIATION.../12Z TAF ISSUANCE/

VERY ACTIVE PERIOD AHEAD THROUGH 03Z THU AS A STRONG COLD FRONT
SWEEPS ACROSS TERMINALS. FIRST CONCERN THIS MORNING IS CONVECTION
UP BY AXN. THIS ACTIVITY HAS BEEN GOING ALL NIGHT SINCE SW NODAK
AND HAS BEEN RUNNING JUST NORTH OF A WARM FRONT ASSOCIATED WITH A
LOW MOVING ACROSS SODAK. THIS ACTIVITY LOOKS TO CLIP AXN...STAYING
MOSTLY NORTH...AND BASED ON LOCATION OF 14C ISOTHERM AT H7...IT
SHOULD ALSO STAY NORTH OF STC...THOUGH CURRENT RADAR IMAGERY DOES
SHOW SOME SCATTERED SHOWER ACTIVITY WILL SNEAK THROUGH THERE THIS
MORNING. FOR THIS AFTERNOON EXTREMELY UNSTABLE ENVIRONMENT WILL BE
IN PLACE AHEAD OF THE WARM FRONT...THOUGH EARLY TRANSMISSION FOR
12Z KMPX SOUNDING SHOWS A VERY STOUT CAP IS IN PLACE /750 MB WARM
NOSE IS +18C/...WHICH WILL MUDDY THE WATERS TODAY. BASED AFTERNOON
THUNDERSTORM FORECAST ON HRRR SOLUTIONS...WHICH HAVE BEEN PRETTY
CONSISTENT WITH DEVELOPING CONVECTION AROUND 19Z BTWN RWF AND MSP.
WHEN THUNDERSTORMS DO DEVELOP...MLCAPES IN THE 3000-5000 J/KG
RANGE WILL RESULT IN EXPLOSIVE GROWTH IN THUNDERSTORMS...WHICH
WILL LIKELY QUICKLY BE SEVERE. THIS WILL NEED TO MONITORED VERY
CLOSELY THROUGH THE AFTERNOON AS SIGNIFICANT IMPACTS ARE POSSIBLE
AT MSP/RNH/EAU. FRONT WILL CLEAR EAU BY 03Z...WHEN ALL TSRA SHOULD
BE DONE. FOR WINDS...WILL BE GUSTY THIS MORNING WITH 40 KT LLJ
SITTING OVHD...BUT WILL DIMINISH THROUGH THE AFTERNOON OUTSIDE OF
CONVECTION. DIRECTIONS WILL BE SE TO START AND TEND MORE WRLY
BEHIND THE FRONT.

KMSP...CONFIDENCE IN SIGNIFICANT TSRA ACTIVITY IMPACTING THE VCNTY
OF THE FIELD HIGH AT THIS POINT...BASED ON FORECASTS FROM SEVERAL
RUNS OF THE RUC NOW SHOWING THE CAP BREAKING AT MSP AROUND 21Z.
HARD TO SAY AT THIS POINT IF THE FIELD WILL TAKE A DIRECT
HIT...BUT DENSE COVERAGE OF TSRA EXPECTED AROUND THE TWIN CITIES
WILL LIKELY CREATE HAVOC IN SOME OF THE DEPARTURE/ARRIVAL GATES.
ONCE THIS ACTIVITY MOVES THROUGH...WILL HAVE VERY QUIET WEATHER TO
END THE TAF AS WINDS TURN TO THE WEST.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR BLUE
     EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-
     HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-
     STEELE-WASECA-WASHINGTON-WATONWAN.

WI...HEAT ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
     CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.

&&

RAH/MPG
Hazardous weather outlook, Jul 14, 3:22 AM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 AM CDT WED JUL 14 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
150930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
422 AM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE OUTLOOK AREA TODAY AND EARLY TONIGHT AS A LOW PRESSURE SYSTEM
AND COLD FRONT MOVE THROUGH. SEVERE THUNDERSTORMS ARE POSSIBLE
THIS MORNING ACROSS WESTERN AND CENTRAL MINNESOTA...WITH THE
SEVERE THREAT SHIFTING INTO EASTERN AND SOUTHERN MINNESOTA THIS
AFTERNOON AND ACROSS WEST CENTRAL WISCONSIN DURING THE LATE
AFTERNOON AND EVENING HOURS. VERY LARGE HAIL...DAMAGING WINDS AND
A FEW TORNADOES ARE POSSIBLE WITH THE STORMS TODAY AND EARLY
TONIGHT.

IN ADDITION TO THE SEVERE WEATHER THREAT TODAY...A HEAT ADVISORY
IS IN EFFECT FOR THIS AFTERNOON FOR EAST CENTRAL AND SOUTH
CENTRAL MINNESOTA AND MUCH OF WEST CENTRAL WISCONSIN. HIGH
TEMPERATURES NEAR 90 COUPLED WITH DEW POINTS RISING INTO THE
MIDDLE TO UPPER 70S WILL RESULT IN HEAT INDICES FROM 100 TO 105
DEGREES. THE HEAT ADVISORY INCLUDES THE TWIN CITIES METROPOLITAN
AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL RETURN AGAIN SATURDAY INTO SATURDAY
NIGHT AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND EARLY
TONIGHT.

RAH

In the hours before

Local storm report, Jul 14, 6:28 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 AM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     HAIL             1 W MILTONA             46.04N 95.31W
07/14/2010  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

MPG
Local storm report, Jul 14, 6:43 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
743 AM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
07/14/2010  M1.00 INCH       TODD               MN   FIRE DEPT/RESCUE

&&

KME
Local storm report, Jul 14, 6:45 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
745 AM CDT WED JUL 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     HAIL             4 NNE OSAKIS            45.92N 95.12W
07/14/2010  M1.25 INCH       TODD               MN   PUBLIC

            TODD COUNTY 911 CENTER HAD A REPORT OF LARGER THAN
            QUARTER SIZE HAIL ON THE NORTH END OF LAKE OSAKIS.

&&

MPG

The radar

The Duluth radar (KDLH), 147 km away, was scanning. The volume nearest the first event began at 13:02 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 7 hail, 5 funnel cloud, 4 tornado, 2 heavy rain. Local standard time, as filed.

Heavy Rain, Barron

When
July 14, 7:00 AM CST to 3:15 PM CST
Where
Barron County, 5.26 mi WSW of Tuscobia to 5.29 mi WSW of Tuscobia
Reported by
Trained Spotter
Coordinates
45.540, -91.850

An observer measured 4.40 inches of rainfall since 7 am.

Heavy Rain, St. Croix

When
July 14, 7:00 AM CST to 2:00 PM CST
Where
St. Croix County, 0.69 mi S of Glenwood City to 0.8 mi S of Glenwood City
Reported by
Trained Spotter
Coordinates
45.060, -92.170

An observer measured 4.00 inches of rainfall since 7 am.

Hail, Polk

When
July 14, 9:40 AM CST
Where
Polk County, Loraine
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.570, -92.180

Hail, Barron

When
July 14, 9:50 AM CST
Where
Barron County, 2.06 mi WNW of Cumberland
Measured
1 in hail
Reported by
Public
Coordinates
45.540, -92.060

Thunderstorm Wind, Barron

When
July 14, 9:50 AM CST to 9:52 AM CST
Where
Barron County, 2.06 mi WNW of Cumberland to 1.42 mi WNW of Cumberland
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.540, -92.060

A large tree was blown down west of Cumberland, Wisconsin along Highway 48 where it blocked both lanes.

Tornado, St. Croix

When
July 14, 9:54 AM CST to 9:59 AM CST
Where
St. Croix County, 1.54 mi W of Hammond to 2.15 mi N of Hammond
Rating
EF1
Path length
2.54 mi
Path width
30 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
44.984, -92.481

Thirty homes sustained damage, including one with major damage. Dozens of trees were broken or snapped.

Hail, Barron

When
July 14, 9:55 AM CST
Where
Barron County, 0.84 mi NW of Haugen
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.610, -91.780

Thunderstorm Wind, Dunn

When
July 14, 10:40 AM CST to 10:47 AM CST
Where
Dunn County, 0.67 mi E of Downing to 0.62 mi SE of Boyceville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
45.049, -92.116

Dozens of large trees were toppled from Downing to Boyceville. Some power lines were also downed.

Hail, Chippewa

When
July 14, 11:15 AM CST
Where
Chippewa County, Oadott
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.950, -91.150

Tornado, Pierce

When
July 14, 1:54 PM CST to 2:18 PM CST
Where
Pierce County, 2.73 mi W of Beldenville to 2.42 mi N of Olivet
Rating
EF2
Path length
15.2 mi
Path width
100 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
44.770, -92.576

Several barns and sheds were destroyed, and structural damage was noted at some homes. Many trees were broken or snapped. This tornado was accompanied by strong rear flank downdraft winds, which also knocked down trees and damaged some sheds.

Funnel Cloud, St. Croix

When
July 14, 1:58 PM CST to 2:00 PM CST
Where
St. Croix County, 1.47 mi NNE of River Falls
Reported by
Emergency Manager
Coordinates
44.870, -92.620

A funnel cloud was reported at the intersection of Highway 35 and County Road U, and County Road M and Apollo Road.

Thunderstorm Wind, St. Croix

When
July 14, 2:00 PM CST to 2:02 PM CST
Where
St. Croix County, 0.49 mi E of Woodville
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.950, -92.290

Large tree limbs were blown down near Woodville, Wisconsin.

Thunderstorm Wind, Barron

When
July 14, 2:00 PM CST to 2:02 PM CST
Where
Barron County, 5.41 mi S of Turtle Lake to 5.31 mi S of Turtle Lake
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.322, -92.157

Downburst winds caused several large branches and a few trees to be blown down.

Tornado, Dunn

When
July 14, 2:06 PM CST to 2:07 PM CST
Where
Dunn County, 0.94 mi ENE of Downing Jct to 1.36 mi NE of Downing Jct
Rating
EF0
Path length
0.59 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
45.053, -92.081

About two dozen trees were broken or toppled.

Tornado, Pierce

When
July 14, 2:08 PM CST to 2:19 PM CST
Where
Pierce County, 0.65 mi SSE of El Paso to 2.03 mi S of Spring Valley
Rating
EF2
Path length
6.1 mi
Path width
30 yd
Property damage
$800,000
Reported by
NWS Storm Survey
Coordinates
44.761, -92.346

Several sheds and outbuildings were destroyed, as were a couple of barns. Hundreds of trees were snapped. The tornado was accompanied by strong rear flank downdraft winds that also knocked down numerous trees.

Thunderstorm Wind, Pierce

When
July 14, 2:10 PM CST to 2:18 PM CST
Where
Pierce County, 1.9 mi WSW of Olivet to 3.09 mi NW of Elmwood
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
44.773, -92.308

Numerous trees were broken or felled, and a couple of sheds were destroyed by rear flank downdraft winds associated with the tornado that formed just south of El Paso.

Thunderstorm Wind, Pierce

When
July 14, 2:15 PM CST to 2:18 PM CST
Where
Pierce County, 1.58 mi NNE of El Paso to 1.87 mi NW of Olivet
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
44.790, -92.335

A shed was damaged and several dozen trees broken due to rear flank downdraft winds from the tornado that developed west of Beldenville.

Thunderstorm Wind, St. Croix

When
July 14, 2:20 PM CST to 2:22 PM CST
Where
St. Croix County, 2.61 mi S of Baldwin to 2.12 mi SSE of Baldwin
Measured
61 kt (70 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
44.932, -92.383

Two semi-trucks were blown off Interstate 94 near Baldwin, Wisconsin. In addition, numerous trees were blown down in the area.

Thunderstorm Wind, Dunn

When
July 14, 2:23 PM CST to 2:35 PM CST
Where
Dunn County, 3.96 mi NNE of Hatchville to 0.85 mi NE of Menomonie
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
44.906, -92.080

Straight-line winds caused considerable damage from near the Pierce/Dunn County line, eastward to the city of Menomonie, including numerous uprooted trees and power lines blown down.

Thunderstorm Wind, Dunn

When
July 14, 2:24 PM CST
Where
Dunn County, 0.85 mi SW of Boyceville to 0.76 mi SW of Boyceville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
45.040, -92.040

A large tree was uprooted near Boyceville, Wisconsin.

Thunderstorm Wind, Dunn

When
July 14, 2:42 PM CST to 2:43 PM CST
Where
Dunn County, 2.54 mi ENE of Menomonie
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
44.892, -91.871

A wind gust of 51 knots was reported by the Menomonie Airport AWOS.

Funnel Cloud, Chippewa

When
July 14, 3:01 PM CST to 3:03 PM CST
Where
Chippewa County, 1.19 mi SW of Cornell
Reported by
Trained Spotter
Coordinates
45.160, -91.150

Funnel Cloud, St. Croix

When
July 14, 6:50 PM CST to 6:52 PM CST
Where
St. Croix County, 2.13 mi NNE of River Falls
Reported by
Trained Spotter
Coordinates
44.880, -92.620

Funnel Cloud, St. Croix

When
July 14, 7:11 PM CST to 7:14 PM CST
Where
St. Croix County, 0.85 mi SE of Hammond
Reported by
Trained Spotter
Coordinates
44.970, -92.440

Thunderstorm Wind, St. Croix

When
July 14, 7:22 PM CST to 7:24 PM CST
Where
St. Croix County, 0.85 mi SW of Hersey
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.960, -92.210

A few trees were uprooted east of Baldwin, Wisconsin.

Hail, Barron

When
July 14, 7:40 PM CST
Where
Barron County, 3.23 mi WNW of Dallas
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
45.270, -91.880

Hail, Dunn

When
July 14, 7:40 PM CST
Where
Dunn County, 4.93 mi SSE of Downing Jct
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.980, -92.080

Funnel Cloud, Dunn

When
July 14, 7:43 PM CST to 7:45 PM CST
Where
Dunn County, 0.85 mi SE of Menomonie
Reported by
Public
Coordinates
44.870, -91.910

Hail, Barron

When
July 14, 8:10 PM CST
Where
Barron County, 0.97 mi W of Chetek Muni Arpt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.320, -91.650

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyThe tornado archive for Wisconsin, 2010Warnings in Wisconsin, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233010, 233013, 232993, 232999, 233609, 247473, 232998, 233611, 233003, 247479, 232983, 233617, 233622, 247476, 247480, 247484, 247482, 233618, 233626, 248574, 233613, 232985, 232987, 232989, 233620, 233004, 233006, 232991, 233008.